Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 144, NWS Buffalo, NY

August 10, 2008Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 10, 2008, 3:53 PM EDT for Wayne County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2008, 3:53 PM EDT (19:53 UTC)
Expired
Aug 10, 2008, 4:45 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Wayne County, NY

The radar

The Ft Drum radar (KTYX), 114 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
400 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 101953
SVRBUF
NYC117-102045-
/O.NEW.KBUF.SV.W.0144.080810T1953Z-080810T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT SUN AUG 10 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 445 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  EAST OF SODUS...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH ROSE BY 410 PM EDT...
  PORT BAY BY 425 PM EDT...
  WOLCOTT BY 430 PM EDT...
  RED CREEK BY 445 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4315 7671 4318 7710 4329 7710 4330 7708
      4328 7704 4329 7698 4328 7697 4329 7697
      4331 7691 4332 7679 4335 7673
TIME...MOT...LOC 1952Z 269DEG 11KT 4325 7697

$$

HITCHCOCK
1 follow-up statement
000 
WWUS51 KBUF 102011
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EDT SUN AUG 10 2008

NYC117-102045-
/O.CON.KBUF.SV.W.0144.000000T0000Z-080810T2045Z/
WAYNE NY-
411 PM EDT SUN AUG 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN WAYNE COUNTY...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PORT BAY...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORT BAY BY 425 PM EDT...
  WOLCOTT BY 430 PM EDT...
  RED CREEK BY 445 PM EDT...

THIS STORM HAS SHOWN SOME ROTATION ON DOPPLER RADAR. WHILE NOT 
IMMINENT...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES.

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4335 7673 4315 7671 4322 7697 4325 7697
      4326 7695 4328 7696 4331 7691 4331 7687
      4331 7685 4332 7679
TIME...MOT...LOC 2011Z 266DEG 11KT 4327 7688

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:08 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 10, 3:08 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
308 PM EDT SUN AUG 10 2008

.SYNOPSIS...
UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN ONTARIO THIS
AFTERNOON WILL DROP SOUTHEAST INTO PENNSYLVANIA TONIGHT...THEN WILL
MOVE TO THE SOUTHERN NEW ENGLAND COAST ON MONDAY. THIS SYSTEM WILL
KEEP UNSETTLED WEATHER OVER OUR AREA THROUGH MONDAY...THEN HIGH
PRESSURE IS EXPECTED TO BUILD IN FROM THE MIDWEST AND BRING DRY
WEATHER FOR TUESDAY...BEFORE A CHANCE OF SHOWERS AND THUNDERSTORMS
RETURNS FOR MIDWEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
3 PM UPDATE...QUITE THE DAY ACROSS THE IMMEDIATE BUFFALO AREA AS
INTENSE LAKE ENHANCED RAIN BANDS HAVE BEEN ROTATING AROUND THE
ANOMALOUSLY STRONG AND DEEP UPPER LOW WHICH WAS CENTERED OVER
SOUTHERN ONTARIO. LOCAL 2 TO 3 INCH REPORTS HAVE BEEN RECEIVED
WITHIN A NARROW 2 OR 3 MILE CORRIDOR JUST S OF THE AIRPORT.
WITH YET ANOTHER INTENSE LINE MOVING ONSHORE...FFW WAS ISSUED FOR
CNTRL ERIE CO. ACTIVITY DOES SEEM TO BE BECOMING BROADER AND LESS
INTENSE AT MID AFTERNOON...BUT MESOSCALE MODELS AND RADAR/SATELLITE
TRENDS INDICATE THAT THE BROAD AREA WILL BE SLOW TO PUSH EAST OFF
THE LAKE AND NOT REALLY DIMINISH UNTIL MID-LATE EVENING...ALL THE
WHILE TRENDING A BIT SOUTH AGAINST THE UPSLOPE REGION OF CHAUT/SRN
ERIE/WYO COS...WITH LESS ROTATION NORTHWARD INTO METRO BUF AS
SHEAR INCREASES DUE TO UPPER LOW DIGGING FURTHER SOUTH. WILL HOLD
CATEG POPS WELL INTO THE EVENING IN FAR WEST...GRADUALLY LOWERING
TO HIGH CHC BY MORNING.

FURTHER EAST...NOT A BAD DAY STILL FROM GENESEE VALLEY EAST WITH
SOME SUNSHINE...BUT CONVECTIVE TEMPS HAVE BEEN REACHED SO WE DO
EXPECT ACTIVITY TO POP SHORTLY. MAINTAINED CHC POPS THERE...INCR
TO LIKELY FOR AWHILE TONIGHT AS MAIN SYSTEM MOVES EAST AND
SOUTHEAST. WILL NEED TO KEEP AN EYE ON LEWIS CO INTO THE EVENING
FOR SEVERE WX AS THEY ARE ON WESTERN PERIPHERY OF VERY ACTIVE AREA
FURTHER EAST.

UPPER LOW DROPS SOUTH INTO PA BY MONDAY MORNING AND SPAWNS A SFC
LOW OFF THE JERSEY COAST (IS THIS AUGUST?). MODELS...ESPECIALLY
NAM...QUICK TO CLEAR US OUT...BUT DONT BUY IT AS WE WILL BE ON
BACKSIDE OF SYSTEM WITH COOL NORTHERLY FLOW. WILL SLOWLY DECREASE
POPS DURING THE DAY FROM WEST TO EAST BUT HOLD CLOUDS IN FOR THE
MOST PART...STARTING TO CLEAR FAR WEST LATE. WILL SHAVE A FEW
DEGREES OFF THE MODEL MAX TEMPS. CONVECTION SHOULD BE QUITE
LIMITED ON MONDAY THOUGH WITH ALL THE CLOUD AND COOL TEMPS.

ONE MORE ITEM OF NOTE...THE VISIBLE SATELLITE SHOT THIS AFTERNOON
WAS REMARKABLE. IT SHOWS THE MASSIVE UPPER LOW OVER SOUTHERN ONTARIO
WITH NEAR PERFECT SPIRAL BANDING AROUND IT...WITH THE MAIN FEEDER
BAND CONSISTING OF SVR WX ALL ALONG EAST COAST FROM NC TO VT.

AND...MAX SO FAR TODAY IN BUF HAS BEN 64. THIS WOULD ESTABLISH
A NEW RECORD LOW MAX TEMP FOR AUG 10...BEATING THE PREVIOUS RECORD
OF 66 SET WAY BACK IN 1882.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING MONDAY NIGHT...THE CLOSED UPPER LOW WILL DRIFT FROM NEAR NEW
YORK CITY TO JUST OFFSHORE OF CAPE COD...WHILE LOW-LEVEL RIDGING
SLOWLY BUILDS EASTWARD FROM THE WESTERN GREAT LAKES. AS A
RESULT...THE PRECIPITATION ASSOCIATED WITH THE LOW WILL GRADUALLY
WIND DOWN FROM WEST TO EAST DURING THE COURSE OF THE NIGHT...ENDING
IN THE EVENING ACROSS THE FAR WEST...AFTER MIDNIGHT ACROSS THE
FINGER LAKES...AND LATE IN THE NIGHT ACROSS THE NORTH COUNTRY. THAT
SAID...A FAIR AMOUNT OF LOW LEVEL MOISTURE WILL LINGER BEHIND THE
DEPARTING LOW...AND THIS WILL HELP TO KEEP SKIES MOSTLY CLOUDY UNTIL
TUESDAY MORNING.

ON TUESDAY...THE COMBINATION OF INCREASING RIDGING AND DRYING ALONG
WITH DIURNAL HEATING WILL LEAD TO SKIES BECOMING PARTLY SUNNY DURING
THE MORNING...THOUGH WE SHOULD STILL HAVE PLENTY OF CU AROUND
THROUGH MUCH OF THE AFTERNOON GIVEN THAT WE WILL STILL BE UNDER THE
INFLUENCE OF A BROAD CYCLONIC FLOW AND RELATIVELY COOL TEMPERATURES
ALOFT...WITH 850 MB READINGS RECOVERING ONLY TO ABOUT +9/+10C. WITH
A WEAK SHORTWAVE LIKELY TO ROTATE ACROSS THE AREA FROM NORTHWEST TO
SOUTHEAST IN THE AFTERNOON...CANNOT TOTALLY RULE OUT THE POSSIBILITY
OF ISOLATED TO SCATTERED SHOWERS/STORMS TUESDAY...BUT AT THIS TIME
FEEL THAT THIS THREAT IS LIMITED ENOUGH TO JUSTIFY STICKING WITH THE
SLIGHT CHANCE POPS FROM CONTINUITY.

WHILE THE BROAD CYCLONIC FLOW ALOFT WILL CONTINUE TUESDAY
NIGHT...DIMINISHING INSTABILITY...LOW-LEVEL RIDGING/DRIER AIR
AND THE LACK OF ANY SIGNIFICANT SHORTWAVE PASSAGES SHOULD SPELL A
GENERALLY DRY NIGHT FOR OUR FORECAST AREA.

TEMPERATURES THROUGH THIS PERIOD WILL CONTINUE A BIT BELOW
NORMAL...WITH READINGS REBOUNDING ONLY TO THE LOW-MID 70S ON TUESDAY
GIVEN THE LINGERING COOL TEMPS ALOFT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED PORTION OF THE FORECAST WILL FEATURE A BUILDING UPPER
RIDGE ACROSS THE WESTERN PART OF NORTH AMERICA...WITH THE CURRENT
LARGE-SCALE TROUGHING ACROSS THE EAST TENDING TO RETROGRADE WESTWARD
WITH TIME AS A STRONG SHORTWAVE CARVES OUT A NEW UPPER LOW
IMMEDIATELY DOWNSTREAM OF THE RIDGE.

AS A RESULT...OUR TEMPERATURES WILL CONTINUE TO AVERAGE A BIT BELOW
NORMAL THROUGH THE MIDDLE OF THE WORK WEEK...WITH PERIODIC CHANCES
FOR CONVECTION CONTINUING AS A COUPLE OF MODERATELY STRONG
SHORTWAVES ROTATE THROUGH THE BASE OF THE CORRESPONDING LARGER-SCALE
UPPER TROUGH. THIS WILL BE THEN FOLLOWED BY A RETURN TO MORE
SEASONABLE TEMPERATURES AND GENERALLY DRY WEATHER FOR FRIDAY AND
SATURDAY...AS HEIGHTS REBOUND ACROSS THE GREAT LAKES IN RESPONSE TO
THE DEVELOPING LOW OVER THE NATIONS MIDSECTION. AS THIS LOW DRAWS A
LITTLE BIT CLOSER TO THE AREA ON SUNDAY...IT WILL BRING A RENEWED
POSSIBILITY OF SOME RAIN AND AN INCREASE IN HUMIDITY...THOUGH
TEMPERATURES SHOULD REMAIN NEAR NORMAL LEVELS FOR MID AUGUST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
LOOK FOR GENERALLY MVFR CONDITIONS TONIGHT AND EARLY MONDAY IN
SHOWERS AND LOW CLOUD...GRADUALLY IMPROVING TO VFR MONDAY
AFTERNOON IN THE WEST.

OUTLOOK...
TUESDAY THROUGH FRIDAY...GENERALLY VFR.

&&

.MARINE...
LOW PRESSURE TRACKING INTO WESTERN NEW YORK THIS EVENING AND DOWN
INTO PENNSYLVANIA LATER TONIGHT WILL REDEVELOP ALONG THE COAST
MONDAY. SHIFTING WINDS THIS EVENING WILL TURN GENERALLY NORTHERLY
AND FRESHEN UP ON MONDAY. THEY WILL THEN VEER TO NORTHWEST MONDAY
NIGHT AND SLOWLY LIGHTEN THROUGH TUESDAY. NO MARINE FLAGS ARE
EXPECTED.

WATERSPOUTS...HOWEVER...WILL CONTINUE TO BE A THREAT TONIGHT AND
MONDAY.

&&

.HYDROLOGY...
SHARP RISES ON SOME BUF AREA CREEKS THIS MORNING DUE TO EXCESSIVE
RAINS PAST 12 TO 18 HOURS. EBZN6 UP TO 7.5. WILL BE MONITORED BUT
SHOULD NOT REACH 10 FT FLOOD STAGE. LOCAL RAINFALL OF UP TO 3
INCHES IMMEDIATELY SOUTH OF BUFFALO PAST 6 HOURS...MUCH LESS
ELSEWHERE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR/SFM
HYDROLOGY...SFM
Hazardous weather outlook, Aug 10, 2:50 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SUN AUG 10 2008

NYZ001-002-010>012-019-020-085-111000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
SOUTHERN ERIE-
250 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING ACROSS MUCH OF WESTERN NEW YORK. SOME OF
THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY
AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS
EXPECTED...AN ISOLATED STORM WITH LARGE HAIL AND DAMAGING WINDS
CANNOT BE ENTIRELY RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR SEVERE
WEATHER...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN BUFFALO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>008-013-014-021-111000-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-
ONTARIO-ALLEGANY-
250 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
THE PRIMARY HAZARD BEING LARGE HAIL AND A SECONDARY RISK OF
DAMAGING WINDS. SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY
AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS
EXPECTED...AN ISOLATED STORM WITH LARGE HAIL AND DAMAGING WINDS
CANNOT BE ENTIRELY RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
250 PM EDT SUN AUG 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RISK OF WATERSPOUTS WILL CONTINUE THROUGH THIS AFTERNOON AND
THIS EVENING ACROSS THE LOWER GREAT LAKES. A FEW STORMS MAY ALSO
PRODUCE HAIL AND GUSTY WINDS ACROSS THE EAST HALF OF LAKE ONTARIO
AND THE SAINT LAWRENCE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF WATERSPOUTS WILL CONTINUE ON MONDAY ACROSS THE LOWER
GREAT LAKES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Aug 10, 2:48 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
248 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     LOCKSLEY PARK           42.76N 78.88W
08/10/2008                   ERIE               NY   PUBLIC

            A FEW TREE LIMBS DOWN. SHINGLES AND FLASHING BLOWN OFF A
            ROOF. TENTS BLOWN APPROX. 30 FEET.

&&

DTHOMAS
Local storm report, Aug 10, 3:14 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT SUN AUG 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     FLASH FLOOD      1 W LANCASTER           42.90N 78.69W
08/10/2008                   ERIE               NY   EMERGENCY MNGR

            TRANSIT ROAD BETWEEN WALDEN AND BROADWAY CLOSED.

&&

DTHOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:19 PM EDTSevere Thunderstorm WarningBUFCattaraugus27 min
Aug 9, 8:20 PM EDTSpecial Marine WarningBUF40 min
Aug 9, 8:22 PM EDTSevere Thunderstorm WarningBUFChautauqua31 min
Aug 9, 8:33 PM EDTSpecial Marine WarningBUF57 min
Aug 9, 9:04 PM EDTSpecial Marine WarningBUF86 min
Aug 9, 9:32 PM EDTAreal Flood AdvisoryBUFChautauqua, Erie3 hr
Aug 10, 11:01 AM EDTSpecial Marine WarningBUF119 min
Aug 10, 11:18 AM EDTAreal Flood AdvisoryBUFErie117 min
Aug 10, 1:07 PM EDTSpecial Marine WarningBUF3 hr
Aug 10, 1:15 PM EDTSpecial Marine WarningBUF3 hr
Aug 10, 1:25 PM EDTFlash Flood WarningBUFErie2 hr
Aug 10, 3:56 PM EDTSevere Thunderstorm WarningBUFMonroe34 min
Aug 10, 4:08 PM EDTSpecial Marine WarningBUF82 min
Aug 10, 4:45 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne60 min
Aug 10, 5:49 PM EDTAreal Flood AdvisoryBUFCayuga3 hr
Aug 10, 6:26 PM EDTSevere Thunderstorm WarningBUFOntario49 min
Aug 10, 6:50 PM EDTAreal Flood AdvisoryBUFOswego3 hr
Aug 10, 6:53 PM EDTSevere Thunderstorm WarningBUFOswego45 min
Aug 10, 7:00 PM EDTSevere Thunderstorm WarningBUFWayne20 min
Aug 10, 7:11 PM EDTSpecial Marine WarningBUF85 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.